Alert archive / Alabama / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Feb 22, 2003, 2:54 AM CST for Jackson County, Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2003, 2:54 AM CST (08:54 UTC)
- Expired
- Feb 22, 2003, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 220859 FFWHUN ALC071-221600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 254 AM CST SAT FEB 22 2003 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN NORTHEAST ALABAMA * UNTIL 1000 AM CST * AT 254 AM CST...WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY RAINFALL ACROSS JACKSON COUNTY. WE ESTIMATE 1 TO 2 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT...AND ANOTHER 1 INCH IS EXPECTED. THIS WILL LEAD TO FLOODING...ESPECIALLY CONSIDERING ALL OF THE HEAVY RAIN LAST WEEK. * SOME LOCATIONS AFFECTED INCLUDE... SKYLINE...SCOTTSBORO...BRIDGEPORT...RUSSELL CAVE NATIONAL MONUMENT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. NEVER ATTEMPT TO DRIVE ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. LAT...LON 3463 8630 3465 8611 3499 8574 3499 8631 $$ JDG
3 follow-up statements
000 WGUS74 KHUN 221057 FFSHUN ALC033-043-049-059-071-077-079-083-089-095-103-221600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CST SAT FEB 22 2003 ...FLASH FLOOD WARNINGS FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON... MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES TIL 10 AM... AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL...EAST OF I 65. THE HEAVIEST RAIN CONTINUES ACROSS DEKALB AND MARSHALL COUNTIES. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE COMMON...WITH SOME HIGHER AMOUNTS WHICH HAS LED TO FLOODING AND EXCESSIVE RUNOFF. AS OF 430 AM...HERE ARE THE LATEST FLOODING REPORTS... BIG WILLS CREEK OUT OF ITS BANKS IN DEKALB COUNTY. MCFARLAND PARK FLOODED IN FLORENCE. LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS. FLOOD LANE IN HAZEL GREEN IS FLOODED. FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST. MOORES MILL AND BRAVES ROADS FLOODED IN MADISON. BALTIMORE HILL ROAD UNDER WATER IN MOORES MILL. HIGHWAY 251 NORTH OF THACH ROAD HAS OVER 1 FOOT OF WATER ON IT. BROWNS FERRY ROAD FLOODED IN ATHENS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819 $$ JDG/BC
000 WGUS74 KHUN 221205 FFSHUN ALC033-043-049-059-071-077-079-083-089-095-103-221600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 555 AM CST SAT FEB 22 2003 ...FLASH FLOOD WARNINGS FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON... MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES UNTIL 10 AM... AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL...EAST OF I 65. THE HEAVIEST RAIN CONTINUES ACROSS DEKALB COUNTY. CELLS CONTINUE TO REFORM JUST SOUTH OF DEKALB COUNTY AND HEAD TOWARD LOOKOUT MOUNTAIN. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE COMMON...WITH SOME HIGHER AMOUNTS WHICH HAS LED TO FLOODING AND EXCESSIVE RUNOFF. SO FAR...IT APPEARS THAT MADISON COUNTY HAS THE WORST FLOODING. AS OF 530 AM...HERE ARE THE LATEST FLOODING REPORTS... IN DEKALB COUNTY...BIG WILLS CREEK IS OUT OF ITS BANKS...HIGHWAY 86 AND 68 HAVE WATER CROSSING THE ROADWAY IN VARIOUS PLACES. IN LAUDERDALE COUNTY...MCFARLAND PARK IS FLOODED IN FLORENCE. IN MADISON COUNTY... THE GREENWAYS ALONG INDIAN CREEK NORTH OF MADISON PIKE IS FLOODED...AND THE CREEK IS APPROACHING THE BOTTOM OF THE BRIDGE DECK AT BOTH MADISON PIKE AND HIGHWAY 72. BALCH AND GILESPIE ROAD INTERSECTION IS IMPASSABLE. CAVE SPRINGS AND OLD HIGHWAY 31 IS FLOODED. PETTUS ROAD AT PINEGROVE IS PARTIALLY FLOODED. HIGHWAY 72 AND ROCKCUT ROAD HAS 1 FOOT OF WATER COVERING THE ROAD LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS. FLOOD LANE IN HAZEL GREEN IS FLOODED. FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST. MOORES MILL AND BRAVES ROADS FLOODED IN MADISON. BALTIMORE HILL ROAD UNDER WATER IN MOORES MILL. IN LIMESTONE COUNTY... HIGHWAY 252 AT FATCH ROAD IS UNDER WATER. CAPSHAW BETWEEN EAST LIMESTONE AND BLEDSTOE HAVE PARTS UNDER WATER. HIGHWAY 251 NORTH OF THACH ROAD HAS OVER 1 FOOT OF WATER ON IT. BROWNS FERRY ROAD FLOODED IN ATHENS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819 $$ JDG/KW
000 WGUS74 KHUN 221327 FFSHUN ALC033-043-049-059-071-077-079-083-089-095-103-221600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 710 AM CST SAT FEB 22 2003 ...FLASH FLOOD WARNINGS CONTINUE FOR LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON... MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES UNTIL 10 AM... AT 700 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME VERY PATCHY LIGHT RAIN ACROSS THE AREA. HOWEVER...A NEW LINE OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST MISSISSIPPI WILL BE BRINGING MORE MODERATE RAINFALL ACROSS FLORENCE...CEDAR CREEK DAM TO RED BAY IN THE NEXT 2 HOURS. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 3 INCHES FELL...WITH SOME HIGHER AMOUNTS. THIS HAS LED TO WIDESPREAD FLOODING AND EXCESSIVE RUNOFF. SO FAR...IT APPEARS THAT MADISON AND DEKALB COUNTIES HAVE THE WORST FLOODING. AS OF 700 AM...HERE ARE THE LATEST FLOODING REPORTS... IN LAWRENCE COUNTY...COUNTY ROAD 150 SOUTH OF COURTLAND HAS WATER COVERING THE ROADS. COUNTY ROAD 217 NEAR HILLSBORO IS FLOODED. COUNTY ROAD 256 NEAR TOWN CREEK IS FLOODED...BIG NANCE CREEK NEAR COURTLAND ROSE FROM 4 AND ONE HALF FEET TO 12 AND ONE HALF FEET THIS MORNING. IN DEKALB COUNTY...COUNTY ROAD 485 NEAR SYLVANIA HAS 6 INCHES OF WATER COVERING THE ROAD. HIGHWAY 75 NEAR SHILOH HAS 8 TO 12 INCHES OF RAIN IN THE RIGHT LANE. IN LAUDERDALE COUNTY...MCFARLAND PARK IS FLOODED IN FLORENCE. IN MADISON COUNTY... THE GREENWAYS ALONG INDIAN CREEK NORTH OF MADISON PIKE IS FLOODED...AND THE CREEK IS APPROACHING THE BOTTOM OF THE BRIDGE DECK AT BOTH MADISON PIKE AND HIGHWAY 72. BALCH AND GILLESPIE ROAD INTERSECTION IS IMPASSABLE. HIGHWAY 72 AND ROCKCUT ROAD HAS 1 FOOT OF WATER COVERING THE ROAD. LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS. FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST. IN LIMESTONE COUNTY... NUMEROUS ROADS IN ATHENS ARE EITHER PARTIALLY OR TOTALLY COVERED BY WATER...INCLUDING LINDSEY ROAD IN ATHENS IS FLOODED... CAPSHAW BETWEEN EAST LIMESTONE AND BLEDSTOE...BROWNS FERRY ROAD AND DOGWOOD FLATS ROAD. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819 $$ JDG/MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 9:20 PM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 21, 9:20 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 920 PM CST FRI FEB 21 2003 ...FORECAST CONCERNS PCPN INTENSITY AND SVR POSSIBILITY... 02Z SFC ANALYSIS PLACES LOW PRESSURE CENTER ACROSS CENTRAL LA WITH WARM FRONT STRADDLING GULF COAST. INVERTED TROF EXTENDS FROM LOW CENTER THROUGH NORTHWEST MS INTO CENTRAL TN. CURRENT WV IMAGERY SHOWING DRY SLOT DEVELOPING JUST WEST OF MISSISSIPPI RIVER WITH MAIN UPPER LEVEL SYSTEM STILL BACK IN EASTERN TX. WIDESPREAD AREA OF RAIN OCCURRING ACROSS SOUTHEASTERN STATES WITH MAIN T-STORM ACTIVITY ALONG GULF COAST. RAINFALL AMOUNTS PER KHTX 88D SHOW LARGEST SWATH OF PCPN AMOUNTS EXTENDING FROM LAWRENCE THROUGH SOUTHERN LIMESTONE COUNTIES WITH 0.25 TO 0.50 INCH PER HOUR. BIGGEST CONCERN TONIGHT IS HEAVY RAINFALL POTENTIAL. 00Z MODELS INITIALIZED FAIRLY WELL WITH LOCATION AND STRENGTH OF SFC LOW ALTHOUGH NGM TOO WEAK WITH PRESSURE AND TOO FAR WEST WITH PLACEMENT OF INVERTED TROF. NEWEST ETA GIVES FORECAST AREA APPROX 0.75 INCHES BETWEEN 00 AND 12Z WITH 18Z AVN STILL HOLDING ON TO 1.50 TO 2.00 INCHES. GIVEN PWATS AROUND 1.5 AND STRONG DYNAMICS EXPECTED BETWEEN 06Z AND 12Z WILL TREND MORE TOWARD AVN SOLUTION...HOWEVER APPROACHING DRY SLOT MAY PUT DAMPER ON TOTAL AMOUNTS. FFG VALUES RANGE FROM 0.5 TO 1.0 INCH PER HOUR ACROSS FORECAST AREA SO WONT TAKE MUCH TO SEE FLOODING ACROSS AREA. UPPER SYSTEM EXPECTED TO MOVE TOWARDS AREA AFTER MIDNIGHT WITH 100KT JET ROUNDING BASE OF TROF AND PLACING REGION IN LEFT FRONT QUAD. 65KT 850MB JET KICKS IN AROUND MIDNIGHT TONIGHT WITH INCREASING INSTABILITY TOWARD EARLY MORNING. CAPES APPROACHING 1000 J/KG WITH LI/S APPROACHING -4. CANNOT RULE OUT SEVERE STORM OR TWO WITH STRONG WINDS JUST OFF SFC. ALL IN ALL FORECAST APPEARS IN GOOD SHAPE AND DO NOT PLAN ON MAKING ANY DRASTIC CHANGES AT THIS TIME. .HUN...FLOOD WATCH ALL ZONES TONIGHT AND SATURDAY. BRIDENSTINE
Hazardous weather outlook, Feb 21, 9:30 PM CST, 5 hours 24 minutes before
ALZ001>010-016-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 930 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TONIGHT)... A FLOOD WATCH IS IN EFFECT FOR NORTHERN ALABAMA THROUGH SATURDAY. MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH ALABAMA THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS BY MORNING WITH RANGE FROM ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS OCCUR. WITH THE GROUND ALREADY SATURATED...THE ADDITIONAL RAINFALL MAY LEAD TO MINOR FLOODING AND RUNOFF PROBLEMS. IN ADDITION...THERE IS STILL A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE MOST LIKELY TIME FOR SEVERE WEATHER IN NORTH ALABAMA WILL BE AFTER 4 AM. DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH FRIDAY)... THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH AROUND 10 AM WHEN A COLD FRONT WILL SWEEP THROUGH THE AREA. AS THE MAIN STORM SYSTEM CONTINUES TO INTENSIFY AND MOVE NORTHWARD INTO THE OHIO VALLEY BY MIDDAY SATURDAY GUSTY WINDS WILL OCCUR ACROSS NORTH ALABAMA. SURFACE WINDS WILL INCREASE FROM THE WEST AND SOUTHWEST WITH SUSTAINED WINDS OF 20 TO 30 MPH ACROSS THE AREA ...WITH HIGHER GUSTS...ESPECIALLY ON WATERWAYS AND AT HIGHER ELEVATIONS. THESE HIGH WINDS WILL HAVE THE POTENTIAL TO TOPPLE WATER-LOGGED AND SHALLOW ROOTED TREES ACROSS THE AREA. THE WIDESPREAD RAIN SHOULD END BY EARLY EVENING SATURDAY...WITH JUST SMALL RAIN CHANCES THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AFTER SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TONIGHT AND SATURDAY. REPORTS OF FLOODING OR SEVERE WEATHER WILL BE GREATLY APPRECIATED. ZIKA
In the hours before
Special weather statement, Feb 21, 10:37 PM CST, 4 hours 17 minutes before
ALZ001>010-016-220600- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1037 PM CST FRI FEB 21 2003 ...SIGNIFICANT WEATHER ALERT FOR WIDESPREAD HEAVY RAINFALL ACROSS NORTHERN ALABAMA... AN AREA OF WIDESPREAD RAIN WILL CONTINUE AFFECTING NORTHERN ALABAMA THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS FROM ONE TO ONE AND A HALF INCHES HAVE FALLEN OVER THE PAST SEVERAL HOURS...ESPECIALLY ACROSS NORTHWEST ALABAMA. LOCALLY HEAVY AMOUNTS OF UP TO ONE INCH MAY BE POSSIBLE THROUGH MIDNIGHT ALTHOUGH MOST LOCATIONS SHOULD AVERAGE AROUND ONE HALF INCH THROUGH THIS TIME. THIS HEAVY RAIN WILL AGGRAVATE FLOODING PROBLEMS ACROSS THE TENNESSEE VALLEY AREA WITH RUNOFF RESULTING IN PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. BRIDENSTINE
Special weather statement, Feb 22, 12:00 AM CST, 2 hours 54 minutes before
ALZ001>010-016-220800- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS NORTHERN ALABAMA... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING ACROSS NORTHERN ALABAMA OVERNIGHT. WIDESPREAD AMOUNTS OF UP TO ONE HALF INCH HAVE FALLEN ACROSS NORTHEAST AND NORTH CENTRAL ALABAMA...WITH HIGHER AMOUNTS OF UP TO TWO INCHES ACROSS NORTHWEST PORTIONS OF NORTHERN ALABAMA. ADDITIONAL AMOUNTS OF UP TO ONE HALF INCH WILL BE POSSIBLE ACROSS THE REGION WITH LOCAL AMOUNTS OF UP TO ONE INCH POSSIBLE THROUGH 2 AM. THE HEAVIEST RAIN WILL AFFECT THE QUAD CITIES AREA THROUGH EARLY MORNING AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. BRIDENSTINE
Special weather statement, Feb 22, 1:31 AM CST, 1 hour 23 minutes before
ALZ001>010-016-220830- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 131 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY FOR STRONG WINDS... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN TWO THIRDS OF NORTHERN ALABAMA THROUGH 4 AM. WIDESPREAD AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH HIGHER AMOUNTS IN THUNDERSTORMS. THROUGH 230 AM...THE HEAVIEST RAIN WILL FALL BETWEEN CULLMAN...PRICEVILLE AND HUNTSVILLE. THIS RAIN WILL LEAD TO SOME LOW LYING FLOODING...AND PONDING OF HIGHWAYS. A STRONG LINE OF STORMS IS STRETCHES FROM JONES CHAPEL TO LEWIS SMITH DAM. THIS LINE WILL PRODUCE 30 TO 40 MPH WINDS...AND FREQUENT LIGHTNING FROM GOOD HOPE TO CULLMAN TO DODGE CITY THROUGH 200 AM... AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. JDG
Special weather statement, Feb 22, 2:14 AM CST, 40 minutes before
ALZ001>010-016-220845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 214 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY AND MARSHALL COUNTY FOR STRONG WINDS AND FREQUENT LIGHTNING... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN TWO THIRDS OF NORTHERN ALABAMA THROUGH 4 AM. WIDESPREAD AMOUNTS OF 1 TO 2 INCHES OF RAIN WILL BE COMMON...WITH HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 230 AM...THE HEAVIEST RAIN WILL FALL BETWEEN SCOTTSBORO TO WHITESBURG TO CULLMAN. THIS RAIN WILL LEAD TO SOME LOW LYING FLOODING...AND PONDING OF HIGHWAYS. THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED AND HYDROPLANING. A STRONG LINE OF STORMS STRETCHES FROM OWENS CROSSROADS TO UNION GROVE. THIS LINE WILL PRODUCE 40 TO 50 MPH WINDS...WITH HIGHER GUSTS...AND FREQUENT LIGHTNING FROM GRANT TO GUNTERSVILLE THROUGH 230 AM...AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE TRAVELING. JDG
Special weather statement, Feb 22, 2:50 AM CST, 4 minutes before
ALZ001>010-016-221000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 AM CST SAT FEB 22 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF NORTHERN ALABAMA... ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY...MARSHALL AND MORGAN COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING... HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE ACROSS THE EASTERN HALF OF NORTHERN ALABAMA THROUGH 4 AM. FROM MIDNIGHT TO 230 AM...WIDESPREAD AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN...WITH HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 400 AM... THE HEAVIEST RAIN WILL FALL BETWEEN SCOTTSBORO TO CULLMAN. THIS RAIN WILL LEAD TO FLOODING...ESPECIALLY IN LOW LYING AREAS. THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED OVER PONDING OF WATER AND HYDROPLANING. A STRONG LINE OF STORMS STRETCHES FROM SCOTTSBORO TO GUNTERSVILLE. THIS LINE WILL PRODUCE 30 TO 40 MPH WINDS...WITH HIGHER GUSTS...AND FREQUENT LIGHTNING FROM SKYLINE TO JOPPA...AS THE STORM MOVES NORTHEASTWARD AT 40 MPH. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG ROADS AND LOW LYING AREAS. IT IS MORE DIFFICULT TO SEE A FLOODED STRETCH OF HIGHWAY AT NIGHT...SO SLOW DOWN. JDG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:55 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 6 hr |
| Feb 22, 12:42 AM CST | Flash Flood Warning | HUN | Cullman, Madison, Morgan | 3 hr |
| Feb 22, 1:57 AM CST | Severe Thunderstorm Warning | HUN | Marshall | 33 min |
| Feb 22, 3:53 AM CST | Severe Thunderstorm Warning | HUN | Marshall | 37 min |
| Feb 22, 3:57 AM CST | Flash Flood Warning | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 6 hr |
| Feb 22, 4:05 AM CST | Severe Thunderstorm Warning | HUN | DeKalb | 40 min |
| Feb 22, 4:22 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 38 min |
| Feb 22, 4:23 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 37 min |
| Feb 22, 4:32 AM CST | Flash Flood Warning | HUN | DeKalb, Marshall | 5 hr |
| Feb 22, 9:45 AM CST | Flash Flood Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.